MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD MICRO CHPV UNITIZED

INTEGRA LIFESCIENCES MANSFIELD MICRO CHPV UNITIZED
Model Number 82-3114
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fatigue (1849); Vomiting (2144)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve was implanted with setting 130mmhg on (b)(6) 2015.The valve setting changed to 80mmhg and several attempts were done to readjust it ( (b)(6)and (b)(6) 2022) without success.The patient had vomiting and marked asthenia.Revision surgery was performed on (b)(6) 2022 to replace the valve and symptoms improved.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A facility reported a hakim valve was implanted with setting 130mmhg on (b)(6) 2015.The valve setting changed to 80mmhg and several attempts were done to readjust it ((b)(6)and (b)(6) 2022) without success.The patient had vomiting and marked asthenia.Revision surgery was performed on (b)(6) 2022 to replace the valve and symptoms improved.
 
Additional Manufacturer Narrative
The valve was returned for evaluation: dhr - lot ctcbgp, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; some biological debris was noted.The valve was tested for programming: the valve failed the test, the cam mechanism did not move during the programming process.The valve was reflux tested; the valve failed the test.The valve was then pressure tested; the valve failed the test.The silicone was cut just after valve casing.The valve was retested for programming; the valve failed the test, the cam mechanism did not move during the programming process.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was found on the ruby ball, on the seat of the ruby ball, on the spring, on the spring pillar, on the cam mechanism, and on the base plate.The cam magnets were controlled; the polarization was abnormal.The valve passed he tests for occlusion, leak.The root cause for the programing issue reported by the customer could be due to common magnets greater than 80 gauss, such as house hold magnets.Loudspeaker magnets, and language lab headphone magnets, may affect the valve setting when placed close to the valve as noted in the ifu under warnings.The root cause for the reflux issue noted during the investigation was due to biological debris and protein build up found on the ruby ball, the biological debris is stopping the ball from being seated correctly.The root cause for the failed pressure test issue noted during the investigation was due to biological debris and protein build up found on the ruby ball.The root cause for the abnormal polarization was probably caused by an exposition of a too strong magnetic field, as noted in the ifu, ¿any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in a mri procedure.

Brand Name
MICRO CHPV UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13536553
Report Number3013886523-2022-00047
Device Sequence Number5038453
Product Code JXG
UDI-Device Identifier10886704041498
UDI-Public(01)10886704041498(17)200131(10)CTCBGP
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number82-3114
Device Catalogue Number823114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown